Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 101, NWS Binghamton, NY

August 9, 201210 counties in New York

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 9, 2012, 10:23 PM EDT for 10 counties in New York. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 10:23 PM EDT (02:23 UTC)
Expired
Aug 9, 2012, 11:30 PM EDT
In force
67 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Tioga County, NY, Tompkins County, NY

The radar

The Binghamton radar (KBGM), 60 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 10:35 PM EDTHAIL 0.75Ithaca, NY
Aug 9, 10:39 PM EDTTSTM WND DMGMoravia, NYTREES AND WIRES DOWN.
Aug 9, 11:15 PM EDTTSTM WND DMGHomer, NYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WUUS51 KBGM 100223
SVRBGM
NYC007-011-015-017-023-067-097-099-107-109-100330-
/O.NEW.KBGM.SV.W.0101.120810T0223Z-120810T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1023 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROOME COUNTY IN CENTRAL NEW YORK...
  SOUTHERN CAYUGA COUNTY IN CENTRAL NEW YORK...
  NORTHEASTERN CHEMUNG COUNTY IN CENTRAL NEW YORK...
  EXTREME NORTHWESTERN CHENANGO COUNTY IN CENTRAL NEW YORK...
  CORTLAND COUNTY IN CENTRAL NEW YORK...
  SOUTHERN ONONDAGA COUNTY IN CENTRAL NEW YORK...
  EXTREME SOUTHEASTERN SCHUYLER COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN SENECA COUNTY IN CENTRAL NEW YORK...
  NORTHERN TIOGA COUNTY IN CENTRAL NEW YORK...
  TOMPKINS COUNTY IN CENTRAL NEW YORK...

* UNTIL 1130 PM EDT.

* AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM UNION SPRINGS TO KING FERRY TO
  NEWFIELD...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SCIPIO CENTER BY 1030 PM EDT...
  FLEMING...LANSING AND ITHACA BY 1032 PM EDT...
  CASCADE...LANSING...DANBY AND CAYUGA HEIGHTS BY 1034 PM EDT...
  MELROSE PARK...CASOWASCO...CASCADE AND NORTHEAST ITHACA BY 1036 PM
  EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4303 7597 4286 7589 4274 7589 4272 7587
      4236 7590 4222 7667 4267 7669 4288 7680
TIME...MOT...LOC 0223Z 258DEG 23KT 4288 7665 4269 7655
          4235 7659

$$

HEDEN
1 follow-up statement
580 
WWUS51 KBGM 100303
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1103 PM EDT THU AUG 9 2012

NYC007-015-097-099-107-100314-
/O.CAN.KBGM.SV.W.0101.000000T0000Z-120810T0330Z/
BROOME NY-CHEMUNG NY-SCHUYLER NY-SENECA NY-TIOGA NY-
1103 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TIOGA...SOUTHEASTERN
SENECA...EXTREME SOUTHEASTERN SCHUYLER...NORTHEASTERN CHEMUNG AND
NORTHWESTERN BROOME COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4285 7590 4274 7589 4272 7587 4241 7590
      4241 7626 4240 7630 4238 7630 4237 7626
      4237 7631 4289 7650 4302 7603 4303 7597
TIME...MOT...LOC 0304Z 247DEG 35KT 4275 7615

$$

NYC011-017-023-067-109-100330-
/O.CON.KBGM.SV.W.0101.000000T0000Z-120810T0330Z/
CHENANGO NY-CORTLAND NY-ONONDAGA NY-TOMPKINS NY-CAYUGA NY-
1103 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHEASTERN CAYUGA...NORTHEASTERN TOMPKINS...SOUTHERN
ONONDAGA...CORTLAND AND EXTREME NORTHWESTERN CHENANGO COUNTIES...

AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PREBLE...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TULLY AND TRUXTON BY 1110 PM EDT...
  APULIA...TRIPOLI AND LA FAYETTE BY 1115 PM EDT...
  FABIUS...KEENEY AND CUYLER BY 1120 PM EDT...
  WATERVALE BY 1125 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4285 7590 4274 7589 4272 7587 4241 7590
      4241 7626 4240 7630 4238 7630 4237 7626
      4237 7631 4289 7650 4302 7603 4303 7597
TIME...MOT...LOC 0304Z 247DEG 35KT 4275 7615

$$

HEDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:05 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 9, 8:05 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
805 PM EDT THU AUG 9 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE GREAT LAKES WILL BRING INCREASED
HUMIDITY TO THE AREA TONIGHT THROUGH FRIDAY. THIS WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS WHICH MAY CONTAIN BRIEF HEAVY RAIN...
GUSTY WINDS AND SMALL HAIL. SHOWERS AND THUNDER COULD LINGER INTO
SATURDAY MORNING FOR THE POCONOS AND CATSKILLS...BUT OVERALL...
DRIER AIR WILL WORK ITS WAY IN ACROSS THE REGION OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
8 PM UPDATE...
STORMS OVER NORTHEAST PA IN AREA OF BEST INSTABILITY WITH PULSE
SEVERE BEING THE CONCERN ALONG WITH HEAVY RAIN AND SOME TRAINING
OF CELLS. A LINE OF STORMS HAS FIRED UP AGAIN OVER WESTERN PA AND
NY SLOWLY MOVING NORTHEAST INTO STUEBEN COUNTY. BELIEVE THAT AS
THIS MOVES INTO THE FINGER LAKE REGION THE NORTHERN PART OF THE
LINE WILL WEAKEN TO SCATTER SHOWERS WHERE AS THUNDER WILL REMAIN
POSSIBLE OVER THE SOUTHERN TIER AND NORTHEAST PA. HAVE ADJUSTED
THE POPS AND CLOUDS FOR TRENDS.

PREVIOUS DISCUSSION...

PULSE STORMS IGNITING AS EXPECTED ROUGHLY ALONG AND
EAST OF I-81...ALONG INSTABILITY AXIS...THOUGH PERHAPS OF A BIT
MORE COVERAGE THAN PREVIOUSLY ANTICIPATED. MEANWHILE...THE SURFACE
CONVERGENCE BOUNDARY/WEAK WAVE IS MOVING IN FROM THE WEST ON
SCHEDULE. GOOD DIURNAL HEATING AHEAD OF IT SHOULD ALLOW CONVECTION
TO CONTINUE EAST ACROSS THE AREA THE REMAINDER OF THIS AFTERNOON
INTO EARLY EVENING...WITH BEST FOCUS ACROSS THE SOUTHERN
ZONES/NORTHEAST PA. THE WAVE IS CURRENTLY WITHIN THE SMALL AREA OF
OVERLAP FOR BOTH DECENT INSTABILITY AND INCREASING SHEAR...YET
MOVING INTO AREA OF LESS SHEAR. FORECAST HAS BEEN UPDATED
ACCORDINGLY FOR EXPECTED TIMING AND LOCATION OF ACTIVITY BOTH FROM
DIURNAL PULSE CONVECTION...AND THE WAVE COMING IN FROM THE WEST. I
ALSO ADDED GUSTY WINDS WORDING TO ACCOMPANY THUNDER IN THE WEATHER
GRIDS...ALONG WITH MENTION OF POSSIBLE HEAVY RAINFALL.

INTERESTING SET UP...WITH HIGHER INSTABILITY/LOW SHEAR IN THE
CENTRAL TO EASTERN ZONES...AND HIGHER SHEAR/NOT AS MUCH INSTABILITY
IN THE WEST WHERE CLOUD COVER IMPACTED SURFACE HEATING.
STORM PREDICTION CENTER KEEPS ENTIRE AREA IN SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS SOME
THREAT...BECAUSE OF AMOUNT OF SURFACE HEATING NOW OCCURRING AHEAD OF
SURFACE BOUNDARY...AND MUCH HIGHER PRECIPITABLE WATER COMPARED TO
YESTERDAY /EXCEEDING 1.5 INCHES BY LATE AFTERNOON/. WE HAVE ALREADY
HAD A FEW PULSE STORMS WITH ELEVATED CORES...THOUGH ALMOST ALL OF
THEM NOT QUITE TO SEVERE THRESHOLDS. DECENT AMOUNT OF INSTABILITY
AS INDICATED BY 1500-2000 J/KG MIXED LAYER 0-1KM CAPE. THE SHEAR
THOUGH IS MARGINAL AT BEST...AND MAINLY IN THE WESTERN ZONES.

ACTIVITY QUICKLY WANES IN WAKE OF WAVE LATER THIS EVENING. ANOTHER
WAVE WILL APPROACH FROM SOUTHWEST TOWARDS DAWN FOR SCATTERED SHOWERS
AND POSSIBLE THUNDER.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
230 PM UPDATE...
STORM PREDICTION CENTER AGAIN HAS ENTIRE AREA UNDER SLIGHT RISK OF
SEVERE FRIDAY. SHEAR PARAMETERS LOOK PRETTY GOOD...BUT WE WILL BE
IN WARM SECTOR ALOFT WHILE ALSO HAVING LIMITED HEATING DUE
SIGNIFICANT AMOUNT OF LOW LEVEL CLOUD COVER. IT REMAINS UNCERTAIN
HOW MUCH SURFACE-BASED INSTABILITY WE CAN GET. AT THIS
TIME...EXPECTING SMALL EMBEDDED WAVE TO CONTINUE ITS TREK
SOUTHWEST TO NORTHEAST FRIDAY MORNING...WITH SOME DIURNAL
ENHANCEMENT OCCURRING ON ITS WAY OUT IN THE NORTHEASTERN ZONES
LATE MORNING. BEYOND THEN...THERE MAY BE A RELATIVE LULL...BEFORE
OCCLUDED FRONT BECOMES INVOLVED APPROACHING FROM SOUTHWEST LATE
FRIDAY AFTERNOON-EVENING TO PRODUCE ANOTHER BATCH OF RAIN/EMBEDDED
THUNDER. SEE HYDROLOGY SECTION FOR POSSIBLE WATER CONCERNS.

CUTOFF LOW STACKS WITH SURFACE LOW FRIDAY NIGHT OVER LAKE
HURON...WHICH THEN SLOWLY DRIFTS NORTH-NORTHEAST INTO QUEBEC. THIS
ALLOWS DRY SLOT TO OVERTAKE THE REGION FOR MAJORITY OF THE
WEEKEND. OTHER THAN SHOWERS/THUNDER LINGERING IN THE EASTERN ZONES
SATURDAY MORNING ASSOCIATED WITH DEPARTING OCCLUDED FRONT...ONLY
LOOKING AT SLIGHT TO LOW CHC POPS THROUGH SUNDAY NIGHT. BEST
CHANCE WILL BE FOR SOME INSTABILITY SHOWERS IN FINGER LAKES
THROUGH MOHAWK VALLEY SUNDAY AFTERNOON. TEMPERATURES THIS
WEEKEND...AFTER A WARM SATURDAY MORNING...WILL BE NEAR
CLIMATOLOGICAL NORMS IN WAKE OF THE OCCLUDED FRONT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE MODELS IN FAIR AGREEMENT THROUGH THE EXTENDED PERIOD
WHICH BASICALLY SHOWS A BROAD UPPER LEVEL TROF ACROSS THE
NORTHEAST THROUGH THE PERIOD. INITIALLY SFC HIGH PRES BUILDING IN
FROM THE OHIO VALLEY AFTER THE DEPARTING UPPER LEVEL LOW WILL
PROVIDE DRY WEATHER SUNDAY NIGHT AND MONDAY. LATE MONDAY NIGHT
INTO TUESDAY, BOTH THE GFS/ECMWF SHOW A MID LEVEL SHORT WAVE
MOVING ACROSS THE AREA WITHIN THE BROAD TROF. FOR TUESDAY,
INCLUDED CHC POPS FOR TSRA ACROSS THE ENTIRE FORECAST AREA. THE
CHC FOR CONVECTION WILL CONTINUE THROUGH WEDNESDAY EVENING AS A
SFC COLD FRONT APPROACHES THE REGION FROM EASTERN CANADA. FOR NOW
KEPT SLIGHT CHC POPS ON THURSDAY, AS MODEL SOLUTIONS DIVERGE WITH
GFS SHOWING DRY WEATHER WITH SFC HIGH BUILDING IN BEHIND TROF
WHILE ECMWF SHOWS A VERTICALLY STACKED LOW DROPPING INTO THE SAINT
LAWRENCE VALLEY REGION.

TEMPS THROUGH THE PERIOD WILL REMAIN SEVERAL DEGREES ABOVE NORMAL.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
DIURNAL INSTABILITY COMBINED WITH AN UPPER LEVEL LOW DROPPING INTO
THE LOWER LAKES WITH PRODUCE SCATTERED TO WIDESPREAD CONVECTION
OVER THE TERMINALS THROUGH EARLY EVENING. FOR THIS ACTIVITY
INCLUDED TEMPO GROUPS FOR TSRA/SHRA. LOSS OF INSTABILITY LATER THIS
EVENING SHOULD RESULT IN A BREAK FROM ACTIVITY LATER THIS EVENING
THROUGH LATE TONIGHT. LATE TONIGHT THROUGH MID MORNING AREA WILL
BE IN THE VCNTY OF A WARM FRONT WITH MVFR SHOWERS LIKELY. THIS
ACTIVITY WILL DISSIPATE BY EARLY TO MID MORNING WITH MORE CONVECTION
LIKELY LATE AFTERNOON/EVENING AS OCCLUSION APPROACHES TERMINALS.

S/SE WINDS AROUND 10 KNOTS BECOMING LIGHT SOUTHEAST OVERNIGHT THEN
S/SW ON SATURDAY AROUND 10 KNOTS.

OUTLOOK...
SAT AFTERNOON...MVFR IN SHRA/TSRA.
SUN THROUGH TUESDAY...MAINLY VFR.

&&

.HYDROLOGY...
TRAINING OF STORMS HAVE CAUSED SOME MINOR ISSUES THIS EVENING AND
WILL CONTINUE TO BE MONITORED. PRECIPITABLE WATER VALUES INCREASE
FRIDAY...POOLING ABOVE 1.75 INCHES ALONG NEGATIVELY-TILTING
OCCLUDED FRONT THAT ENCROACHES LATE FRIDAY AFTERNOON THROUGH
EVENING. DEPENDING ON WHAT KIND OF PRIMING WE GET FROM OUR FIRST
BATCH OF CONVECTION THIS AFTERNOON/EVENING...WATER PROBLEMS ARE
NOT OUT OF THE QUESTION BY THEN...PARTICULARLY CATSKILLS/POCONOS.
THIS POTENTIAL WILL BE MONITORED CLOSELY AND ASSESSED.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...BMW
NEAR TERM...BMW
SHORT TERM...MDP
LONG TERM...RRM
AVIATION...RRM
HYDROLOGY...
Hazardous weather outlook, Aug 9, 9:34 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
934 AM EDT THU AUG 9 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-101345-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
934 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT FOR THE POSSIBILITY OF DAMAGING
WINDS AND LARGE HAIL WITHIN THE STRONGEST CELLS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS FRIDAY FOR THE POSSIBILITY OF DAMAGING
WINDS AND LARGE HAIL. ALSO...SLOW MOVING STORMS LATE FRIDAY
THROUGH EARLY SATURDAY COULD PRODUCE LOCALIZED MINOR FLOODING AND
PONDING OF WATER IN URBANIZED AREAS AND OTHER TYPICAL LOW LYING
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EVENING.

MDP

In the hours before

Special weather statement, Aug 9, 8:29 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
829 PM EDT THU AUG 9 2012

PAZ040-048-072-100130-
PIKE PA-WAYNE PA-
829 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE AND NORTH CENTRAL
PIKE COUNTIES...

* AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR PROMPTON...AND MOVING EAST
  AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HONESDALE AT 835 PM EDT...
  HAWLEY AT 845 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4138 7541 4178 7546 4184 7511 4182 7510
      4181 7507 4178 7511 4177 7506 4172 7505
      4171 7507 4169 7505 4163 7504 4161 7508
      4156 7503 4148 7500

DJN
Local storm report, Aug 9, 9:21 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
921 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     PRATTSBURG              42.52N  77.28W
08/09/2012                   STEUBEN            NY   911 CENTER

            TREE DOWN ON WIRES

&&

JML
Local storm report, Aug 9, 9:28 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
928 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     WESTMORELAND            43.12N  75.42W
08/09/2012                   ONEIDA             NY   911 CENTER

            TREE DOWN ON A HOUSE ON EAST MAIN STREET.

0455 PM     HAIL             NORWICH                 42.53N  75.52W
08/09/2012  E0.88 INCH       CHENANGO           NY   TRAINED SPOTTER

            ALSO ADDITIONAL PEA SIZED HAIL REPORTS FROM THE NORWICH
            AREA.

0508 PM     TSTM WND DMG     EDMESTON                42.70N  75.23W
08/09/2012                   OTSEGO             NY   911 CENTER

            TREES DOWN.

0550 PM     TSTM WND DMG     CHERRY VALLEY           42.80N  74.75W
08/09/2012                   OTSEGO             NY   911 CENTER

            TREES DOWN.

0600 PM     HAIL             COOPERSTOWN             42.70N  74.93W
08/09/2012  E1.00 INCH       OTSEGO             NY   TRAINED SPOTTER

0625 PM     TSTM WND DMG     MILFORD                 42.59N  74.95W
08/09/2012                   OTSEGO             NY   911 CENTER

            TREES DOWN.

0700 PM     HAIL             NANTICOKE               41.20N  76.00W
08/09/2012  M0.88 INCH       LUZERNE            PA   PUBLIC

0725 PM     TSTM WND DMG     KINGSTON                41.26N  75.89W
08/09/2012                   LUZERNE            PA   911 CENTER

            TREES DOWN BLOCKING ROAD

0745 PM     HAIL             NICHOLSON               41.63N  75.79W
08/09/2012  M0.75 INCH       WYOMING            PA   PUBLIC

0920 PM     TSTM WND DMG     PRATTSBURG              42.52N  77.28W
08/09/2012                   STEUBEN            NY   911 CENTER

            TREE DOWN ON WIRES

&&

DJN
Local storm report, Aug 9, 10:07 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1007 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     TSTM WND DMG     DUNDEE                  42.52N  76.98W
08/09/2012                   YATES              NY   911 CENTER

            TREE BLOWN DOWN ON HOUSE.

&&

DJN
Local storm report, Aug 9, 10:11 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1011 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TSTM WND DMG     BLUFF POINT             42.62N  77.12W
08/09/2012                   YATES              NY   911 CENTER

            TREES AND WIRES BLOWN DOWN BY THUNDERSTORM WINDS.

&&

DJN
Local storm report, Aug 9, 10:16 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1016 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             DUNDEE                  42.52N  76.98W
08/09/2012  M0.88 INCH       YATES              NY   PUBLIC

&&

JML

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:20 PM EDTSpecial Weather StatementBGMSteuben55 min
Aug 9, 8:41 PM EDTSevere Thunderstorm WarningBGMSchuyler, Steuben, Yates64 min
Aug 9, 9:32 PM EDTSevere Thunderstorm WarningBGMCayuga, Schuyler, Seneca, Steuben, Tompkins, Yates58 min
Aug 9, 10:58 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga47 min
Aug 9, 11:42 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga33 min
Aug 10, 12:20 AM EDTSpecial Weather StatementBGMOneida40 min
Aug 10, 5:52 AM EDTSpecial Weather StatementBGMChenango38 min
Aug 10, 6:16 AM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Madison, Onondaga44 min
Aug 10, 10:13 AM EDTSpecial Weather StatementBGMOtsego62 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.